Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 7, 2021, 1:06 PM EDT for Knox County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 1:06 PM EDT (17:06 UTC)
- Expired
- Jul 7, 2021, 1:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
County Knox County, OH
The radar
The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WWUS81 KCLE 071706 SPSCLE Special Weather Statement National Weather Service Cleveland OH 106 PM EDT Wed Jul 7 2021 OHZ047-071745- Knox- 106 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN KNOX COUNTY... At 106 PM EDT, a strong thunderstorm was located over Mount Vernon, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Mount Vernon, Gambier, Danville, Gann and Bladensburg. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4045 8256 4055 8218 4028 8219 4027 8252 TIME...MOT...LOC 1706Z 259DEG 12KT 4038 8245 $$ Sefcovic
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 9:52 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 7, 9:52 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 952 AM EDT Wed Jul 7 2021 .SYNOPSIS... Convective activity ramps up today ahead of a low pressure system and cold front that will pass late tonight into Thursday. High pressure follows and persists through the first part of the weekend, but isolated shower activity still possible. && .NEAR TERM /THROUGH THURSDAY/... Showers have developed along the southwestern border of our area and expect coverage to increase along this line and move north and northeast this afternoon as the region continues to destabilize. Based on latest hi-res guidance, it appears that peak convection and the best chance of severe weather should occur between around 18Z/2 PM and 00Z/8PM with residual showers and thunderstorms likely through the overnight hours. Didn't make significant changes to the forecast outside of increasing pops this afternoon and early this evening. SPC has expanded the Slight Risk southward to include most locations along and north of US-30 with a Marginal Risk from Marion County to Holmes County and far northeastern Erie County PA. This seems reasonable given the unstable and moist air that will be in place across the area this afternoon. Previous Discussion... Getting into an active convective period in the near term as the potential for severe weather ratchets up this afternoon. Weak mid/upper level waves will fire convection north of the Ohio Valley in the coming hours, which will track northeastward towards the lower Great Lakes. Plenty of surface based moisture with dewpoints around 70F lends to environment rich in MLCAPE today. Convection will have to work through a lower RH vertical profile through the mid levels of the atmosphere. While shear profiles are not overly favorable for wind, storms that will eventually overcome the T/Td spread in the column will instantly gain a wind potential with DCAPE maxing out in the eastern CWA, and this is the primary threat in the slight risk from SPC today/tonight. Meanwhile, area of low pressure/cold front that was set up north of the CWA will finally make southeastward progress in response to the upper level trough swinging into the Great Lakes. Passage expected late tonight into Thursday. While some convection is likely to persist during the overnight hours, low stratus expected to form in now trapped low level moisture. This will take a toll on the development of convection later in the day Thursday as it will take time to mix out the boundary layer. Convection still possible as the front passes, but the severe threat is likely reduced for the day. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Several upper-level shortwaves troughs will propagate across the area in westerly flow Thursday night into Friday. At the surface, a cold front will depart to the south and east, with a high moving in behind into lower Michigan. A weak trough will linger across the local region on Friday, resulting in isolated rain showers through Friday afternoon. Cold air advection behind this front will yield below normal temperatures on Friday with highs in the mid to upper 70s. Meanwhile, an upper-level trough will move southeast down into the central Great Plains by Saturday night. At the surface, a low will develop across the central Great Plains with a warm/stationary front extending eastward across the Ohio Valley and largely remaining just south of our local region. Return southwest flow ahead of this trough will result in moisture advection and lift with isentropic upglide ahead of the surface front, resulting in isolated to scattered rain showers overspreading the area from the south Saturday afternoon through the overnight period. Below normal temperatures are expected as long as we remain on the cool side of the front. && .LONG TERM /SUNDAY THROUGH TUESDAY/... The aforementioned upper-level trough becomes a low over the mid- Mississippi valley, circulating in place through at least Monday, before lifting northeast across the Great Lakes Monday night into Tuesday. At the surface, the low pressure near MO/IL slowly lifts north across the Great Lakes through Tuesday. This will result in a chance of showers and thunderstorms each day/night through at least Tuesday. Tough to determine when the best chance for precipitation is because there are still a lot of discrepancies in the low pressure evolution (timing/track). && .AVIATION /12Z Wednesday THROUGH Sunday/... The aviation forecast this morning is a mix of high confidence in the expectations for widespread convective activity across all terminals today, generally beginning after 18Z, and the exact timing. Used the 06Z NAM and HRRR/RAP combination to estimate onset timing today for each terminal which shows up in TEMPO format. However, as with most thunderstorm environments, the atmosphere will likely change considerably in the wake of storm clusters that move through. The synoptic scale models are picking up on this, and sometime after 03Z or so, MVFR stratiform is expected to cover the region with embedded showers. Thunder is still possible as a cold front moves in from the west, but will only carry showers after this time for now in what is expected to be a somewhat worked over atmosphere. Some IFR ceilings are not out of the question for certain terminals in the area. Outlook...Non-VFR possible Thursday late morning in lower ceilings. Non-VFR possible again in scattered thunderstorms Thursday afternoon and evening. Non-VFR likely Thursday night into Friday morning in lower ceilings. Non-VFR possible in afternoon and evening isolated thunderstorms Friday through Sunday, but most terminals dry in that time period. && .MARINE... A relatively weak wind field is expected for the foreseeable future. Southwest winds with persist today until a stationary moves south to over Lake Erie by tonight. A low will move east along this boundary on Thursday with a cold front moving in behind this on Thursday nigh with northwest flow ensuing Friday. This boundary settles south of Lake Erie, remaining there through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...Maines/26 SHORT TERM...Saunders LONG TERM...Saunders AVIATION...26 MARINE...Saunders
Hazardous weather outlook, Jul 7, 3:46 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 346 AM EDT Wed Jul 7 2021 LEZ143>149-163>169-OHZ007>014-021>023-089-PAZ001>003-080800- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Summit-Portage-Trumbull-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 346 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142-162-OHZ003-006-017>020-027>033-036>038-047-080800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border-Lucas-Wood-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion- Morrow-Holmes-Knox- 346 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. There is a marginal risk of severe thunderstorms today and tonight. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 12:08 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1208 PM EDT Wed Jul 7 2021
OHZ029-030-038-071700-
Holmes-Richland-Ashland-
1208 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...SOUTHERN
ASHLAND AND NORTHWESTERN HOLMES COUNTIES...
At 1208 PM EDT, a strong thunderstorm was located near Bellville, or
9 miles southeast of Mansfield, moving east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mansfield, Loudonville, Bellville, Hayesville, Butler, Perrysville,
Lucas, Jeromesville and Mohicanville.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4055 8249 4071 8254 4084 8213 4067 8213
4057 8212 4055 8235
TIME...MOT...LOC 1608Z 258DEG 10KT 4064 8243
SefcovicSpecial weather statement, Jul 7, 1:00 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
100 PM EDT Wed Jul 7 2021
OHZ031-071745-
Wayne-
100 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY...
At 1259 PM EDT, a strong thunderstorm was located 7 miles east of
Hayesville, or 10 miles west of Wooster, moving east at 20 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Wooster, Orrville, Rittman, Doylestown, Creston, Dalton, Shreve,
Mount Eaton, Smithville, Apple Creek, Marshallville, Fredericksburg,
Congress and Reedsburg.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4067 8213 4090 8213 4099 8187 4098 8165
4067 8165
TIME...MOT...LOC 1659Z 252DEG 16KT 4078 8212
SefcovicSpecial weather statement, Jul 7, 1:06 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Cleveland OH 106 PM EDT Wed Jul 7 2021 OHZ047-071745- Knox- 106 PM EDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN KNOX COUNTY... At 106 PM EDT, a strong thunderstorm was located over Mount Vernon, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Mount Vernon, Gambier, Danville, Gann and Bladensburg. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4045 8256 4055 8218 4028 8219 4027 8252 TIME...MOT...LOC 1706Z 259DEG 12KT 4038 8245 Sefcovic
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:08 PM EDT | Special Weather Statement | CLE | Ashland | 52 min |
| Jul 7, 1:00 PM EDT | Special Weather Statement | CLE | Wayne | 45 min |
| Jul 7, 1:37 PM EDT | Special Weather Statement | CLE | Holmes, Wayne | 53 min |
| Jul 7, 1:42 PM EDT | Special Weather Statement | CLE | Ashland | 48 min |
| Jul 7, 1:45 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Summit, Wayne | 41 min |
| Jul 7, 2:01 PM EDT | Special Weather Statement | CLE | Huron | 44 min |
| Jul 7, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 54 min |
| Jul 7, 2:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 38 min |
| Jul 7, 2:39 PM EDT | Special Weather Statement | CLE | Hancock, Wyandot | 36 min |
| Jul 7, 2:46 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 23 min |
| Jul 7, 3:04 PM EDT | Special Weather Statement | CLE | Wood | 26 min |
| Jul 7, 3:07 PM EDT | Special Marine Warning | CLE | 71 min | |
| Jul 7, 3:15 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 19 min |
| Jul 7, 3:22 PM EDT | Special Weather Statement | CLE | Medina | 38 min |
| Jul 7, 3:33 PM EDT | Special Weather Statement | CLE | Lucas | 27 min |
| Jul 7, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 61 min |
| Jul 7, 3:46 PM EDT | Special Weather Statement | CLE | Ashland | 44 min |
| Jul 7, 3:49 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 7, 3:49 PM EDT | Special Weather Statement | CLE | Crawford, Marion, Wyandot | 41 min |
| Jul 7, 3:51 PM EDT | Special Marine Warning | CLE | 100 min | |
| Jul 7, 4:16 PM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake | 44 min |
| Jul 7, 4:29 PM EDT | Special Weather Statement | CLE | Mahoning | 31 min |
| Jul 7, 4:34 PM EDT | Special Weather Statement | CLE | Ashland, Richland | 56 min |
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland | 37 min |
| Jul 7, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Richland | 46 min |
| Jul 7, 5:12 PM EDT | Special Weather Statement | CLE | Ashtabula, Lake | 48 min |
| Jul 7, 5:34 PM EDT | Special Marine Warning | CLE | 100 min | |
| Jul 7, 5:36 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 7, 5:58 PM EDT | Special Weather Statement | CLE | Lorain | 47 min |
| Jul 7, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Summit | 31 min |
| Jul 7, 6:28 PM EDT | Special Weather Statement | CLE | Stark, Wayne | 47 min |
| Jul 7, 6:45 PM EDT | Special Weather Statement | CLE | Lucas | 45 min |
| Jul 7, 7:12 PM EDT | Special Weather Statement | CLE | Stark | 48 min |
| Jul 7, 7:24 PM EDT | Special Marine Warning | CLE | 71 min | |
| Jul 7, 7:38 PM EDT | Special Weather Statement | CLE | Portage, Trumbull | 52 min |
| Jul 7, 5:28 PM EDT | Special Weather Statement | CLE | Crawford | 47 min |
| Jul 7, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 40 min |
| Jul 7, 6:15 PM EDT | Special Weather Statement | CLE | Erie | 60 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.